Previous |  Up |  Next


Morse theory in Banach spaces, p-laplace equations, critical exponent, critical groups, multiplicity, perturbation results, functionals with lack of smoothness, generalized Morse index
We consider the quasilinear elliptic problem \[ (P_\lambda) \ \ \left\{ \begin{array}{ll} - \Delta _{p}u = \lambda u^{q-1} + u^{p^*-1} & \hbox{in} \ \Omega \\ u>0 & \hbox{in} \ \Omega \\ u=0 & \hbox{on} \ \partial \Omega \end{array} \right. \] where $\Omega$ is bounded in $\R^N$, $N \geq p^2, \, 1< p \leq q < p^*, \, p^*= \frac{Np}{N-p}%Np/(N-p) , \, \lambda >0$ is a parameter. Denoting by ${\mathcal P}_1(\O)$ the Poincar\´e polynomial of $0$, we state that, for any $p>1$, there exists $\lambda^*>0$ such that, for any $\lambda\in (0,\lambda^*)$, either $(P_\lambda)$ has at least ${\mathcal P}_1(\O)$ distinct solutions or, if not, $(P_\l)$ can be approached by a sequence of problems $(P_n)_{n \in \N}$, each having at least $(P_n)_{n \in \N}$ distinct solutions. These results have been proved in [12] only as regards the case p 2, while they will be completely proved in the forthcoming work [13] in the case $p\geq2$, while they will be completely proved in the forthcoming work \cite{cvip} in the case $p\in (1,2)$. Note that, when $p\geq2$, the Euler functional associated to $(P_\l)$ is never $C^2$, so the approach already used for $p\geq 2$ fails. This problem will be faced exploiting recent results given in [7] and [8].
[1] Alves, C.O., Ding, Y.H.: Multiplicity of positive solutions to a p-Laplacian equation involving critical nonlinearity. J. Math. Anal. Appl., 279 (2003), pp. 508–521. DOI 10.1016/S0022-247X(03)00026-X | MR 1974041
[2] Azorero, J.G., Peral, I.: Existence and nonuniqueness for the p-Laplacian: Nonlinear eigenvalues. Comm. Partial Differential Equations, 12 (1987), pp. 1389–1430. MR 0912211
[3] Brezis, H., Nirenberg, L.: Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents. Comm. Pure Appl. Math., 36 (1983), pp. 437–477. DOI 10.1002/cpa.3160360405 | MR 0709644
[4] Chang, K. C.: Morse theory on Banach space and its applications to partial differential equations. Chinese Ann. Math. Ser. B, 4 (1983), pp. 381–399. MR 0742038
[5] Chang, K. C.: Infinite dimensional Morse theory and multiple solution problems. Birkh\"auser, Boston, MA, 1993. MR 1196690
[6] Chang, K. C.: Morse theory in nonlinear analysis. in Nonlinear Functional Analysis and Applications to Differential Equations, A. Ambrosetti, K. C. Chang and I. Ekeland, eds., World Scientific Singapore, River Edge, NJ, 1998, pp. 60–101. MR 1703528
[7] Cingolani, S., Degiovanni, M., HASH(0x16f78b0), Vannella, G.: On the critical polynomial of functionals related to p-area ($1 < p < ∞$) and p-Laplace ($1 < p ≤ 2$) type operators. Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 26 (2015), pp. 49–56. MR 3345321
[8] Cingolani, S., Degiovanni, M., HASH(0x16f9a68), Vannella, G.: Amann-Zehnder type results for p-Laplace problems. Ann. Mat. Pura Appl., to appear. doi:10.1007/s10231-017-0694-8. DOI 10.1007/s10231-017-0694-8 | MR 3772919
[9] Cingolani, S., Lazzo, M., Vannella, G.: Multiplicity results for a quasilinear elliptic system via Morse theory. Commun. Contemp. Math., 7 (2005), pp. 227–249. DOI 10.1142/S0219199705001714 | MR 2140551
[10] Cingolani, S., Vannella, G.: Critical groups computations on a class of Sobolev Banach spaces via Morse index. Ann. Inst. H. Poincaré Anal. Non Linéaire, 20 (2003), pp. 271–292. DOI 10.1016/S0294-1449(02)00011-2 | MR 1961517
[11] Cingolani, S., Vannella, G.: Morse index and critical groups for p-Laplace equations with critical exponents. Mediterr. J. Math., 3 (2006), pp. 495–512. DOI 10.1007/s00009-006-0093-7 | MR 2274740
[12] Cingolani, S., Vannella, G.: Multiple positive solutions for a critical quasilinear equation via Morse theory. Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), pp. 397–413. DOI 10.1016/j.anihpc.2007.09.003 | MR 2504036
[13] Cingolani, S., Vannella, G.: The Brezis-Nirenberg type problem for the p-laplacian ($1

. in preparation.

[14] Guedda, M., Veron, L.: Quasilinear elliptic equations involving critical Sobolev exponents. Nonlinear Anal., 13 (1989), pp. 879–902. DOI 10.1016/0362-546X(89)90020-5 | MR 1009077
[15] Marino, A., Prodi, G.: Metodi perturbativi nella teoria di Morse. Boll. Un. Mat. Ital., 11(1975), pp. 1–32. MR 0418150
[16] Mercuri, F., Palmieri, G.: Problems in extending Morse theory to Banach spaces. Boll. Un. Mat. Ital., 12 (1975), pp. 397–401. MR 0405494
[17] Tromba, A. J.: A general approach to Morse theory. J. Differential Geometry, 12 (1977), pp. 47–85. DOI 10.4310/jdg/1214433845 | MR 0464304
[18] Uhlenbeck, K.: Morse theory on Banach manifolds. J. Functional Analysis, 10 (1972), pp. 430–445. DOI 10.1016/0022-1236(72)90039-0 | MR 0377979
Partner of
EuDML logo